TheLupusSite.com banner

1 - 5 of 5 Posts

·
Registered
Joined
·
28 Posts
Discussion Starter #1
Hi there,

I just wanted to ask a quick question regarding the anti-malaria tablet mepacrine. I have been taking 50mgs of mepacrine for one week now for lupus discoid. The past few days I have noticed that the itching/burning has certainly eased a great deal. However the past couple of nights I have been having werid dreams - is this something to be worried about?

I have had a bit of a nightmare with certain drugs and I am either too sensitive or allergic to them. I was allergic to plaquenil and have come off imuran about 2 weeks ago as my white blood cells went quite low.

Has anyone ever experienced this whilst taking mepacrine?

Your thoughts and comments would be really appreciated so apart from the weird dreams I do feel so much better and would hate to stop the drug as it is the only thing that has worked so far.

much love, Maria x ;)
 

·
Registered
Joined
·
14,661 Posts
Hello Maria

I had very vivid and meaningful dreams for a while after starting Mepacrine, but they were not distressing. I was also pretty high, only sleeping a few hours each night and my brain teeming with schemes and ideas. That was rather worrying but it too wore off after maybe a week or so, sorry I cant quite remember but it wasn't long. This well known CNS stimulation is what makes this drug so energising.
If these side effects bother you, I guess you could try taking it every other day or even every third day. It's a question of finding out what the most effective dose for you is, against possible side effects.
You're supposed to ask your doctor before making any changes to the prescribed dose even if it can't do any harm, so give him or his office a call.

Good luck with it - it's the one drug I wouldn't want to stop taking.

Cheers
Clare
 

·
Registered
Joined
·
2,404 Posts
Dear Maria, I am on Mepacrine and do have very odd dreams. (they would make great films)! I find it worth putting up with as Mepacrine did wonders for my skin.
x Lola
 

·
Registered
Joined
·
28 Posts
Discussion Starter #4
Hi Clare & Lola,

Many thanks for the good advice. I certainly do not want to stop taking the mepacine as I had such a hard job getting the tablets in the first place. (I live in the West Midlands and my GP wouldn't prescribe them as they are not licensed for lupus - in the end my dermy got them for me!) I am seeing my dermy on 4 November so will mention it to him then.

Take care, love Maria x
 

·
Registered
Joined
·
893 Posts
Hi Maria

I have all sorts of wierd dreams from time to time. I never thought about Mepacrine being responsible. Maybe the sleep REM is better quality and we dream more...who knows.

Just a point that might be of interest to you. I also had to push to get
Mepacrine prescribed for lupus via my Rhumatologist down in Sussex.

St Thomas in London do prescribe Mepacrine for patients to improve fatigue and they recommended I try taking it.

I am so glad I did.

Nicky
 
1 - 5 of 5 Posts
Top